Citations 0
Editor's Correspondence
June 12, 2006

Statin-Related Myopathy

Author Affiliations

Copyright 2006 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2006

Arch Intern Med. 2006;166(11):1232. doi:10.1001/archinte.166.11.1232-a

As Hansen et al1 noted in their report of outcomes in patients with statin-associated myopathy, their study is limited by retrospective medical chart assessment of patients with symptoms of muscle pain or weakness or the laboratory finding of an elevated creatine kinase level. The frequency of muscle weakness was not based on a routine physical examination. Only 1 in 3 subjects had symptoms of weakness, but the authors could not determine from the medical charts whether subjects were asked about a decline in the ability to walk and climb stairs, to lift items previously raised easily, to arise from a toilet seat or get into and out of a car, and to participate in recreational activities. We have found that many patients who were eventually diagnosed as having a statin-induced myopathy did not report functional declines unless asked about changes in specific daily activities.2

First Page Preview View Large
First page PDF preview
First page PDF preview